Ametop - Friend and Foe A Prospective Study of the Incidence of Adverse Reactions With Ametop
|The safety and scientific validity of this study is the responsibility of the study sponsor and investigators. Listing a study does not mean it has been evaluated by the U.S. Federal Government. Read our disclaimer for details.|
|ClinicalTrials.gov Identifier: NCT02750137|
Recruitment Status : Completed
First Posted : April 25, 2016
Last Update Posted : April 25, 2016
|Condition or disease||Intervention/treatment|
|Adverse Drug Event||Drug: Tetracaine|
Ametop was introduced into the formulary as it was deemed more efficacious for intravenous cannulation compared to EMLA. After several critical incidences of adverse reactions that occurred with its application, a departmental audit was carried out to look at the incidence and severity reactions with its application as well as its outcome on intravenous cannulation. The findings of the departmental audit showed that the incidence of adverse reactions seemed to occur more commonly compared to other studies.
A prospective observational study was carried out to look at the incidence and severity of skin reactions following routine clinical application of Ametop.
This study aims to achieve the following:
- Investigate the incidence and severity of adverse skin reactions following topical application of Ametop prior to intravenous cannulation
- Assess the success rate of intravenous cannulation
- Identify the possible risk factors associated with adverse skin reaction.
|Study Type :||Observational|
|Actual Enrollment :||192 participants|
|Official Title:||Ametop - Friend or Foe A Prospective Observational Study of the Incidence of Adverse Reactions With Ametop|
|Study Start Date :||August 2014|
|Actual Primary Completion Date :||May 2015|
|Actual Study Completion Date :||May 2015|
- Drug: Tetracaine
Application of Ametop prior to intravenous cannulationOther Name: Ametop
- Incidence of skin reactions with Ametop [ Time Frame: October 2014 to May 2015 ]looking at the incidence of skin reactions with Ametop - normal, simple erythema, raised erythema, itch, pallor
- Risk factors associated with incidence of skin reactions [ Time Frame: October 2014 to May 2015 ]Looking at possible factors associated with skin reactions - race, duration of application, history of atopy
To learn more about this study, you or your doctor may contact the study research staff using the contact information provided by the sponsor.
Please refer to this study by its ClinicalTrials.gov identifier (NCT number): NCT02750137
|Principal Investigator:||Angela YJ Tan, MMed||KK Women's and Children's Hospital|